Article

2 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    4 2 0 0


Annales de Dermatologie et de Vénéréologie
Volume 137, n° 1
pages 40-43 (janvier 2010)
Doi : 10.1016/j.annder.2009.10.180
Received : 18 December 2008 ;  accepted : 29 May 2009
DRESS syndrome sous doxycycline
Severe drug hypersensitivity reaction (DRESS syndrome) to doxycycline
 

C. Mailhol a, C. Tremeau-Martinage a, C. Paul a, A. Godel b, L. Lamant c, F. Giordano-Labadie a,
a Service de dermatologie, hôpital Purpan, CHU de Toulouse, TSA 40031, 31059 Toulouse cedex 9, France 
b Service des maladies infectieuses et tropicales, hôpital Purpan, CHU de Toulouse, TSA 40031, 31059 Toulouse cedex 9, France 
c Service d’anatomopathologie, hôpital Purpan, CHU de Toulouse, TSA 40031, 31059 Toulouse cedex 9, France 

Auteur correspondant.
Résumé
Introduction

De nombreux cas de drug reaction with eosinophilia and systemic symptoms (DRESS) à la minocycline ont déjà été décrits, mais ce syndrome a rarement été attribué à la doxycycline.

Observation

Une femme de 59 ans, d’origine africaine, était rapatriée d’un voyage au Ghana pour une hyperthermie associée à un exanthème maculopapuleux infiltré avec œdème du visage, sans atteinte muqueuse et avec une polyadénopathie. On notait une hyperéosinophilie, une cytolyse hépatique et un syndrome mononucléosique. L’histologie cutanée était aspécifique. La patiente avait débuté une chimioprophylaxie antipalustre par doxycycline trois semaines avant les premiers symptômes. Les tests épicutanés à la doxycycline pratiqués trois mois plus tard étaient négatifs. Le diagnostic de DRESS sous doxycycline était retenu. Le phénotype HLA de cette patiente était A 3,30 et B 39,42.

Discussion

L’imputabilité intrinsèque de la doxycycline dans l’éruption observée ici est vraisemblable (I3). La sensibilité et la spécificité des tests épicutanés à la doxycycline ne sont pas connues dans l’exploration du DRESS, et leur négativité ne permet pas d’éliminer le diagnostic. Plusieurs cas de DRESS à la doxycycline sont maintenant décrits, pouvant s’expliquer par sa plus grande prescription (chimioprophylaxie antipalustre, acné). Les populations d’ethnie africaine et certains phénotypes HLA ont un risque accru d’hypersensibilité médicamenteuse.

Conclusion

Il s’agit à notre connaissance du troisième cas décrit de DRESS à la doxycycline. L’exploration allergologique par tests épicutanés et la caractérisation du phénotype HLA font l’originalité de cette observation.

The full text of this article is available in PDF format.
Summary
Background

While many cases of DRESS reaction to minocycline have been described, few of these involve doxycycline.

Case study

A 59-year-old woman of African origin was repatriated after a journey to Ghana for hyperthermia with infiltrated maculopapular exanthema, facial oedema (no mucosal involvement) and polyadenopathy. Laboratory tests revealed hypereosinophilia, hepatic cytolysis and mononucleosis syndrome. Cutaneous histology was non-specific. The patient had been taking doxycycline as antimalarial prophylaxis for three weeks before the onset of symptoms. DRESS to doxycycline was diagnosed. Patch-tests with doxycycline three months later proved negative. The patient’s HLA phenotype was A3/A30 and B39/B42.

Discussion

An intrinsic causal relationship with doxycycline was likely in this case (I3). Although patch-test sensitivity and specificity with doxycycline remains unknown in DRESS exploration, a negative result does not necessarily rule out the diagnosis. A number of cases of DRESS to doxycycline have been described recently, possibly as a result of more frequent prescription (malarial prophylaxis, acne). Subjects of African ethnicity or having specific HLA phenotypes are at higher risk of developing drug hypersensitivity.

Conclusion

This patient is the third case of DRESS to doxycycline described in the literature. The originality of this case lies in the allergological investigation using patch-tests and HLA determination.

The full text of this article is available in PDF format.

Mots clés : DRESS, Syndrome d’hypersensibilité, Toxidermie, Doxycycline, Noir, HLA, Tests épicutanés

Keywords : DRESS, Doxycycline, Drug eruption, Black, HLA, Patch-tests




© 2009  Elsevier Masson SAS. All Rights Reserved.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline